Jump to content

Photo
Accutane

1St Week On Accutane: Is This Normal?

roaccutane 1st week journey side effects

5 replies to this topic

#1 Joneseyy

Joneseyy

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Gender:Male
  • Location:UK
  • Joined: 11-May 13

Posted 12 May 2013 - 05:52 AM

Hi, I'm a 17 year old male and I have recently started taking a low-dose treatment of accutane (20mg a day) to help clear my medium acne. I have taken 6 pills now, and I am already experiencing dry/peeling skin on the face and mildly chapped lips. I notice sometiemes that my skin looks redder than usual. Is it normal to experience such side effects this early in the treatment, as I am on o low-dose treatment? 

 

But this is what I'm experiencing right now: I have not had any new spots since about 4/5 days, which is a good thing of course! But the spots that I have now, which are the spots I had before starting the accutane treatment, are just staying on my face and what it seems like are taking ages to heal! Is this normal? It's as if accutane has brought my acne process to a complete halt, and my spots aren't coming or going. I understand I am in a very early stage of the treatment, but is this what's supposed to happen? And when should I expect a change? I haven't had any initial breakouts yet, but I am expecting one.



#2 tane007

tane007

    Junior Member

  • Members
  • Posts & Likes
    Posts: 25
    Blog Entries: 4
    Likes: 3
About Me
  • Gender:Male
  • Joined: 05-April 13

Posted 12 May 2013 - 06:15 AM

i'm on 20mg a day too, i am a 17 year old male. I have made a blog ( poorly updated as of late) and it says how my course is currently going. Read up on it from time to time to get a general idea of what side effects are coming your way. And yes, peeling, pinkness, and dry lips do come. mine took around 10 days to be noticeably dry, and the pinkness has come up subtly i cannot remember when. Just stick with it. Wait until the blackheads come out of your nose, you will be psyched. That should happen around 2-3 weeks, and your nose should feel amazing. Just keep going with it, I've been on it for one month so far and i still get a few breakouts, but its all looking good and patience is key ! 



#3 Joneseyy

Joneseyy

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Gender:Male
  • Location:UK
  • Joined: 11-May 13

Posted 13 May 2013 - 12:10 PM

Hey tane007, I took a look at your blog, thanks for the info you've put on there. I guess I'm a bit concerned that my side effects have come so early, I noticed that my skin was very dry just after the 4th day of starting accutane! I guess people react differently. It's weird how my acne has just been stopped though, don't you think? My acne isn't going, nor am I getting new spots (maybe a couple of extremely small ones on my chin, but that's it). I'm starting on the second week tomorrow, hopefully things will be looking more positively by the start of the third.



#4 sunshinetaradise

sunshinetaradise

    New Member

  • Members
  • Posts & Likes
    Posts: 23
    Likes: 4
About Me
  • Joined: 10-April 13

Posted 16 May 2013 - 12:57 PM

that's really normal....I started out on 20mg for my first month (just finished my second month on 40mg) and by about day 7 or 10 of my first month, the skin on the top of my nose started peeling like I had a sunburn. My skin also gets red really easily and it seems like it takes forever for the red spots from bumps to go away! My lips started to get dry/chapped around day 7 or 10 as well.



#5 Joneseyy

Joneseyy

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Gender:Male
  • Location:UK
  • Joined: 11-May 13

Posted 19 May 2013 - 08:59 AM

that's really normal....I started out on 20mg for my first month (just finished my second month on 40mg) and by about day 7 or 10 of my first month, the skin on the top of my nose started peeling like I had a sunburn. My skin also gets red really easily and it seems like it takes forever for the red spots from bumps to go away! My lips started to get dry/chapped around day 7 or 10 as well.

I'm about to up my dose to 40mg a day, can you tell me what happened when you went up to 40mg from 20mg? Did any new side-effects dramatically appear or get much stronger? And how is your acne now as you've just finished your second month on 40mg?



#6 sunshinetaradise

sunshinetaradise

    New Member

  • Members
  • Posts & Likes
    Posts: 23
    Likes: 4
About Me
  • Joined: 10-April 13

Posted 19 May 2013 - 11:03 AM

My acne seems to be better.... I did have a little bit of a flare up on 40mg and my lips go drier and my skin flaked a little bit more so I has to moisturize three times a day. I also got a random patch of eczema on one hand but it went away with a few days of a topical steroid cream my dermatologist gave me. I ended up getting a vesicular form of athletes foot on my left foot(started out as blisters and they spread to my whole foot) so I had to stop accutane for two weeks. I'm still on the oral anti fungal for 4 more days and I can start back on accutane once I'm finished because the anti fungal is even more harsh on your liver than accutane. My dermatologist said this wasn't due to accutane since I only had it on one foot but it still makes me wonder since it mentions athletes foot in the in the into for accutane. Overall though none of this was too bad... Nothing I can't handle


0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users